MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 5MM X 12CM

MEDOS INTERNATIONAL SARL MICRUSFRAME14 5MM X 12CM
Catalog Number MFR140512
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier and date of birth were not provided.Procode is krd/hcg.Initial reporter information such as the name, phone and email address are not available.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).[conclusion]: the healthcare professional reported via the sterling study during the endovascular coiling procedure targeting a challenging wide-necked middle cerebral artery (mca) aneurysm with incorporation of both m2 branches, after the superior m2 branch was stented, the 5mm x 12cm micrusframe 14 coil (mfr140512 / s11586) was one of the coils that was opened, inserted, and deployed in the aneurysm but was not detached.Per the physician, initial coil placement is critical in these cases as the framing coil must be positioned just right to ensure that the unprotected m2 (inferior branch) does not become overly impinged on by coil.The physician was not satisfied with how the 5mm x 12cm micrusframe 14 coil conformed to the aneurysm wall and removed the coil from the patient.The coil was not used; there was no damage to the coil or coil introducer when it was removed from the patient.Per the physician, this initial framing coil placement was a trial and error approach and is thus, not indicative of any coil defect.Adequate and continuous flush was maintained.There was no report of any patient consequence or adverse event; the reported event did result in a 5-minute procedural delay that was deemed not significant.It was reported that the device was discarded and not available to be returned for evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (s11586) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Per the physician, the initial framing coil placement was a trial and error approach and was not indicative of any coil defect.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that in this case, the aneurysm size / shape, and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported positioning difficulty / poor coil conformability.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01016, 3008114965-2019-01017, and 3008114965-2019-01019.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported via the (b)(6) study during the endovascular coiling procedure targeting a challenging wide-necked middle cerebral artery (mca) aneurysm with incorporation of both m2 branches, after the superior m2 branch was stented, the 5mm x 12cm micrusframe 14 coil (mfr140512 / s11586) was one of the coils that was opened, inserted, and deployed in the aneurysm but was not detached.Per the physician, initial coil placement is critical in these cases as the framing coil must be positioned just right to ensure that the unprotected m2 (inferior branch) does not become overly impinged on by coil.The physician was not satisfied with how the 5mm x 12cm micrusframe 14 coil conformed to the aneurysm wall and removed the coil from the patient.The coil was not used; there was no damage to the coil or coil introducer when it was removed from the patient.Per the physician, this initial framing coil placement was a trial and error approach and is thus, not indicative of any coil defect.Adequate and continuous flush was maintained.There was no report of any patient consequence or adverse event; the reported event did result in a 5-minute procedural delay that was deemed not significant.It was reported that the device was discarded and not available to be returned for evaluation.

Brand Name
MICRUSFRAME14 5MM X 12CM
Common Device Name
MICRUSFRAME
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8628940
Report Number3008114965-2019-01018
Device Sequence Number11327787
Product Code KRD
UDI-Device Identifier10886704077992
UDI-Public10886704077992
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberMFR140512
Device Lot NumberS11586
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2019
Initial Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight58